| Model Number |
400SMTHXSFT0308 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure using a penumbra smart coil (smart coil).During the procedure, a smart coil would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using additional smart coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted into the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kinks observed near the pusher assembly mid-joint and the wrinkled friction lock on the introducer sheath.The smart coil was unable to be advanced at all within its introducer sheath during the functional test.Further evaluation revealed additional pusher assembly kinks.This damage was likely incidental to the reported complaint and may have occurred during packaging the device for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.